MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient required a revision of a reverse total shoulder due to dislocating.This was found during a post-op visit.The ar-9503m-03 was removed and replaced with ar-9503m-06c.Additional information obtained at time of initial report: original surgery was a subscap tendon repair on (b)(6) 2018.Due to tendon be damaged again a reverse total shoulder revision was performed on (b)(6) 2018.Explanted device was discarded by facility.Additional information is being requested.Additional information obtained 9/18/2018: on (b)(6) 2018 the patient received a reverse total shoulder procedure.At that time after everything was implanted the surgeon performed a subscap repair with #5 ethibond.Patient had a follow up visit on (b)(6) 2018 and patient stated that he had dislocated again.X-rays were taken and everything appeared normal.X-rays have been provided to arthrex from the post op visit where patient stated he had dislocated.Patient stated he had no fall or trauma before the follow up visit that lead to the dislocation.Upon opening the patient during the (b)(6) 2018 revision it was determined that the subscap repair that was done on the original procedure had failed.The sutures had been broken.During the revision surgeon trialed constrained liners since the subscap repair had failed and wasn't able to be repaired again.Surgeon felt the constrained liner would provide more stability than the original liner that had been used in the (b)(6) 2018 procedure.Patient was a male and the procedures were on his right shoulder.

Brand Name
HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7943773
Report Number1220246-2018-00697
Device Sequence Number13685688
Product Code PHX
UDI-Device Identifier00888867061255
UDI-Public00888867061255
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberHUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Device Catalogue NumberAR-9503M-03
Device Lot Number170091511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;